MAUDE Adverse Event Report: CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451415V0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the distal tip of a 4f 65cm berenstein (bern) 2 tempo diagnostic catheter broke during the removal of the device from the patient and was close to separating.The device was able to be removed easily from the patient and remained in one piece during its removal.There was no reported injury to the patient and no trauma was caused to the patient's artery.This was during a procedure to treat a popliteal artery lesion.The device was never placed in an acute bend during the procedure, and there was no evidence that the catheter was stuck inside of the patient at any point.The device will be returned for evaluation.The hospital reported this event directly to the ansm.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18183160 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18183160 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the distal tip of a 4f 65cm berenstein (bern) 2 tempo diagnostic catheter broke during the removal of the device from the patient and was close to separating.The device was able to be removed easily from the patient and remained in one piece during its removal.There was no reported injury to the patient and no trauma was caused to the patient's artery.This was during a procedure to treat a popliteal artery lesion.The device was never placed in an acute bend during the procedure, and there was no evidence that the catheter was stuck inside of the patient at any point.A unit of catheter cath tempo 4f ber ii 65cm was received for evaluation.During visual inspection, the brite tip was noted to be cracked.Sem analysis of the tip presented evidence of a cracked condition where material elongation patterns and evidence of material transfer were observed across the borders of the affected section.A product history record (phr) review of lot 18183160 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by as ¿brite tip/distal tip- cracked¿ was confirmed since this condition was present on the tip.Material elongation patterns are commonly caused by excessive tensile force.The material transfer appears related to the displacement of the cracked material.Procedural factors such as catheter manipulating and/or withdrawing against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17584270
Report Number9616099-2023-06581
Device Sequence Number14653042
Product Code DQO
UDI-Device Identifier10705032007870
UDI-Public(01)10705032007870(17)260131(10)18183160
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue Number451415V0
Device Lot Number18183160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/30/2023
11/09/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date09/29/2023
11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexMale